# SDR 20010130CW009

- Difficulty date: January 5, 2001
- Submitted: January 30, 2001
- Operation: General aviation
- Aircraft: N911UF
- Make and model: Aerosp SA365N1
- Aircraft serial: 6338
- Engine: Tmeca ARRIEL1C
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 365A33600501
- Part serial: M539
- Condition: Failed
- Location: Tail Rotor
- Component: T/R Gearbox
- Component part number: 365A33600501
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

INITIAL GRND RUN-UP, AFTER  MJR INSP, A T/R GBX FAILURE WAS EXPERIENCED AFTER APPROX 15-20 MINUTES.  AC JERKED SEVERAL TIMES ALONG THE YAW AXIS, WITH NR1 ENG RUNNING AT 68%NG AND NR2 AT 65%NG  AN UNUSUAL NOISE WAS HEARD FRM TAIL ROTOR, SHUT DOWN WAS INITIATED, NOISE WORSENED.  ROTOR BREAK WAS APPLIED WITHIN 10 REV OF COMING TO  COMPLETE STOP FRM COAST DWN WITH ROTOR BREAK APPLIED, LOUD SQUEALING AND GRINDING NOISE WAS EMITTING FROM THE TAIL ROTOR AND COAST DWN CAME TO A RAPID BUT NOT SUDDEN STOP.  INITIAL INSP REVEALED METAL PARTICLES ON TAIL ROTOR CHIP PLUG, OIL AND SPREAD FLEX COUPLING AT THE TAIL ROTOR OUTPUT FLNG FROM MAIN GBX.  AFTER TR DWN & INSP, OUTER BRG OF INPUT HSG WAS DRY, GBX OIL LEVEL WAS FULL.
